MAUDE Adverse Event Report: COOK INC COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS; OQY INTRAUTERINE BALLOON

COOK INC COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS; OQY INTRAUTERINE BALLOON
Model Number G24237
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: occupation = unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, a 'cook bakri postpartum balloon with rapid installation components' ballon leaked and was unable to inflate during treatment of a postpartum hemorrhage [pph].The procedure was completed with another same-like device.It was reported, there was a delay in treatment of the postpartum hemorrhage [pph] due to the leakage.However, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information has been requested but is unavailable at this time.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: on 21jun2024, it was reported that, a 'cook bakri postpartum balloon with rapid installation components' balloon leaked through lumen communication and was unable to inflate during treatment of a postpartum hemorrhage [pph].The procedure was completed with another same-like device.As a result, there was a delay in treatment of the postpartum hemorrhage [pph] however, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures and instructions for were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there was one other complaint associated with the final product lot number for the same failure at the same facility.Cook also reviewed product labeling: the product ifu, t_j-sos_rev4 ¿bakri postpartum balloon,¿ provides the following information to the user related to the reported failure mode: how supplied: "upon removal from the package, inspect the product to ensure no damage has occurred." evidence gathered upon review of device history record, complaint history, and quality control documents does not indicate that the device was manufactured out of specification and does not suggest items in the lot or similar devices in the field or in house are nonconforming.Based on the information provided and the results of our investigation, it was concluded that a definitive cause of the reported event could not be determined.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS
Common Device Name
OQY INTRAUTERINE BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19666786
Report Number1820334-2024-00900
Device Sequence Number12411118
Product Code OQY
UDI-Device Identifier10827002242378
UDI-Public(01)10827002242378(17)260817(10)15614643
Combination Product (Y/N)N
PMA/510(K) Number
K170622
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2026
Device Model NumberG24237
Device Catalogue NumberJ-SOSR-100500
Device Lot Number15614643
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale